MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - MAPLE GROVE PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911428270
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Angina (1710); Reocclusion (1985)
Date of Event 10/23/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.The complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
(b)(4) clinical study.It was reported that in-stent restenosis (isr) occurred.In (b)(6) 2012, the patient was referred for cardiac catheterization.Subsequently, index procedure was performed.The target lesion #1 was a de novo lesion located in first diagonal branch with 90% stenosis and was 20mm long with a reference vessel diameter of 2.25mm.The lesion was treated with pre-dilatation and placement of 2.25x28mm promus element¿ plus drug-eluting stent.Following post-dilatation, residual stenosis was 0%.The target lesion #2 was a de novo lesion located in the proximal left anterior descending (lad) artery with 60% stenosis and was 20mm long with a reference vessel diameter of 2.75mm.The lesion was treated with pre-dilatation and placement of a 2.75x28mm promus element¿ plus drug-eluting stent.Following post-dilatation, the residual stenosis was 0%.One day post procedure, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2012, the patient was hospitalized for staged percutaneous coronary intervention (pci) of the left circumflex (lcx) and proximal lad.Patient¿s coronary angiography revealed with 80% proximal stenosis.Subsequently, the 80% isr at the proximal lad was treated with balloon angioplasty with 0% residual stenosis.Additionally on the same day, pci of the left lcx was performed (non-target vessel revascularization).Four days post admission, the event was considered as resolved and the patient was discharged on the same day.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that in (b)(6) 2012, the patient presented due to coronary artery disease and diagnosed with class iv angina.The patient was scheduled for stage percutaneous coronary intervention (pci).During ventricular cineangiography, the patient developed ventricular asystole with ¿p waves marching¿ which required temporary pacemaker insertion and medical therapy.The isr of the proximal lad was treated with cutting balloon angioplasty.Decision was made not to proceed with pci of obtuse marginal (om) branch distal to pre-existing unknown stent due to the small nature of the distal vessel.The patient was discharged on aspirin and clopidogrel.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6798598
Report Number2134265-2017-08493
Device Sequence Number13666892
Product Code NIQ
UDI-Device Identifier08714729807926
UDI-Public(01)08714729807926(17)20130506(10)0015311499
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2013
Device Model NumberH7493911428270
Device Catalogue Number39114-2827
Device Lot Number0015311499
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR